Instytut Podstawowych Problemów Techniki
Polskiej Akademii Nauk

Partnerzy

Ljupco Kocarev

University “Kiril i Metodij” (MK)

Ostatnie publikacje
1.  Amigó J.M., Kocarev L., Szczepański J., On some properties of the discrete Lyapunov exponent, PHYSICS LETTERS A, ISSN: 0375-9601, DOI: 10.1016/j.physleta.2008.07.076, Vol.372, pp.6265-6268, 2008

Streszczenie:
One of the possible by-products of discrete chaos is the application of its tools, in particular of the discrete Lyapunov exponent, to cryptography. In this Letter we explore this question in a very general setting.

Afiliacje autorów:
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN
2.  Amigó J.M., Kocarev L., Szczepański J., Theory and practice of chaotic cryptography, PHYSICS LETTERS A, ISSN: 0375-9601, DOI: 10.1016/j.physleta.2007.02.021, Vol.366, pp.211-216, 2007

Streszczenie:
In this Letter we address some basic questions about chaotic cryptography, not least the very definition of chaos in discrete systems. We propose a conceptual framework and illustrate it with different examples from private and public key cryptography. We elaborate also on possible limits of chaotic cryptography.

Afiliacje autorów:
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN
3.  Amigó J.M., Kocarev L., Szczepański J., Discrete Lyapunov exponent and resistance to differential cryptanalysis, IEEE TRANSACTIONS ON CIRCUITS AND SYSTEMS II-EXPRESS BRIEFS, ISSN: 1549-7747, DOI: 10.1109/TCSII.2007.901576, Vol.54, No.10, pp.882-886, 2007

Streszczenie:
In a recent paper, Jakimoski and Subbalakshmi provided a nice connection between the so-called discrete Lyapunov exponent of a permutation F defined on a finite lattice and its maximal differential probability, a parameter that measures the complexity of a differential cryptanalysis attack on the substitution defined by F. In this brief, we take a second look at their result to find some practical shortcomings. We also discuss more general aspects.

Słowa kluczowe:
Differential cryptanalysis, discrete Lyapunov exponent (DLE), maximum differential probability (DP)

Afiliacje autorów:
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN
4.  Amigó J.M., Kocarev L., Szczepański J., Order patterns and chaos, PHYSICS LETTERS A, ISSN: 0375-9601, DOI: 10.1016/j.physleta.2006.01.093, Vol.355, pp.27-31, 2006

Streszczenie:
Chaotic maps can mimic random behavior in a quite impressive way. In particular, those possessing a generating partition can produce any symbolic sequence by properly choosing the initial state. We study in this Letter the ability of chaotic maps to generate order patterns and come to the conclusion that their performance in this respect falls short of expectations. This result reveals some basic limitation of a deterministic dynamic as compared to a random one. This being the case, we propose a non-statistical test based on ‘forbidden’ order patterns to discriminate chaotic from truly random time series with, in principle, arbitrarily high probability. Some relations with discrete chaos and chaotic cryptography are also discussed.

Słowa kluczowe:
Chaotic maps, Order patterns, Permutation entropy, Discrete Lyapunov exponent, Chaotic cryptography

Afiliacje autorów:
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN
5.  Kocarev L., Szczepański J., Amigó J.M., Tomovski I., Discrete chaos - I: theory, IEEE TRANSACTIONS ON CIRCUITS AND SYSTEMS I-REGULAR PAPERS, ISSN: 1549-8328, DOI: 10.1109/TCSI.2006.874181, Vol.53, No.6, pp.1300-1309, 2006

Streszczenie:
We propose a definition of the discrete Lyapunov exponent for an arbitrary permutation of a finite lattice. For discrete-time dynamical systems, it measures the local (between neighboring points) average spreading of the system. We justify our definition by proving that, for large classes of chaotic maps, the corresponding discrete Lyapunov exponent approaches the largest Lyapunov exponent of a chaotic map when Mrarrinfin, where M is the cardinality of the discrete phase space. In analogy with continuous systems, we say the system has discrete chaos if its discrete Lyapunov exponent tends to a positive number, when Mrarrinfin. We present several examples to illustrate the concepts being introduced.

Słowa kluczowe:
Chaos, discrete chaos, Lyapunov components

Afiliacje autorów:
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Tomovski I. - inna afiliacja
6.  Amigó J.M., Szczepański J., Kocarev L., A chaos-based approach to the design of cryptographically secure substitutions, PHYSICS LETTERS A, ISSN: 0375-9601, DOI: 10.1016/j.physleta.2005.05.057, Vol.343, pp.55-60, 2005

Streszczenie:
We show that chaotic maps may be used for designing so-called substitution boxes for ciphers resistant to linear and differential cryptanalysis, providing an alternative to the algebraic methods. Our approach is based on the approximation of mixing maps by periodic transformations. The expectation behind is, of course, that the nice chaotic properties of such maps will be inherited by their approximations, at least if the convergence rate is appropriate and the associated partitions are sufficiently fine. We show that this is indeed the case and that, in principle, substitutions with close-to-optimal immunity to linear and differential cryptanalysis can be designed along these guidelines. We provide also practical examples and numerical evidence for this approximation philosophy

Słowa kluczowe:
Chaotic maps, Periodic approximations, Bit permutations, Cryptanalysis

Afiliacje autorów:
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Szczepański J. - IPPT PAN
Kocarev L. - University “Kiril i Metodij” (MK)
7.  Szczepański J., Amigó J.M., Michałek T., Kocarev L., Cryptographically secure substitutions based on the approximation of mixing maps, IEEE TRANSACTIONS ON CIRCUITS AND SYSTEMS I-REGULAR PAPERS, ISSN: 1549-8328, DOI: 10.1109/TCSI.2004.841602, Vol.52, No.2, pp.443-453, 2005

Streszczenie:
In this paper, we explore, following Shannon’s suggestion that diffusion should be one of the ingredients of resistant block ciphers, the feasibility of designing cryptographically secure substitutions (think of S-boxes, say) via approximation of mixing maps by periodic transformations. The expectation behind this approach is, of course, that the nice diffusion properties of such maps will be inherited by their approximations, at least if the convergence rate is appropriate and the associated partitions are sufficiently fine. Our results show that this is indeed the case and that, in principle, block ciphers with close-to-optimal immunity to linear and differential cryptanalysis (as measured by the linear and differential approximation probabilities) can be designed along these guidelines. We provide also practical examples and numerical evidence for this approximation philosophy.

Słowa kluczowe:
Black cipher, differential cryptanalysis, linear cryptanalysis, mixing dynamical system, periodic approximation, S box

Afiliacje autorów:
Szczepański J. - IPPT PAN
Amigó J.M. - Universidad Miguel Hernández-CSIC (ES)
Michałek T. - IPPT PAN
Kocarev L. - University “Kiril i Metodij” (MK)
8.  Kocarev L., Szczepański J., Finite-space Lyapunov exponents and pseudochaos, PHYSICAL REVIEW LETTERS, ISSN: 0031-9007, DOI: 10.1103/PhysRevLett.93.234101, Vol.93, pp.234101-1-4, 2004

Streszczenie:
We propose a definition of finite-space Lyapunov exponent. For discrete-time dynamical systems, it measures the local (between neighboring points) average spreading of the system. We justify our definition by showing that, for large classes of chaotic maps, the corresponding finite-space Lyapunov exponent approaches the Lyapunov exponent of a chaotic map when M→∞, where M is the cardinality of the discrete phase space. In analogy with continuous systems, we say the system has pseudochaos if its finite-space Lyapunov exponent tends to a positive number (or to +∞), when M→∞.

Afiliacje autorów:
Kocarev L. - University “Kiril i Metodij” (MK)
Szczepański J. - IPPT PAN

Kategoria A Plus

IPPT PAN

logo ippt            ul. Pawińskiego 5B, 02-106 Warszawa
  +48 22 826 12 81 (centrala)
  +48 22 826 98 15
 

Znajdź nas

mapka
© Instytut Podstawowych Problemów Techniki Polskiej Akademii Nauk 2021